WILLIAM B. RICKS, M.D.
This content is PDF only. Please click on the PDF icon to access.
Aspirin-related hepatoxicity, until recently, was felt to be limited to cases of massive overdosage in which fatty necrosis occurred. However, with the recent reports of aspirin-related hepatotoxicity in patients with either juvenile rheumatoid arthritis or systemic lupus erythematosus a different pathological entity has been described in which there are minute focuses of parenchymal necrosis, accompanied by round-cell infiltrates in the periportal areas (1, 2). Moreover, such toxicity occurred at or near therapeutic levels. I present here a patient with Reiter's syndrome who developed an identical salicylate-induced hepatotoxicity.
A healthy 18-year-old man developed a persistent urethral discharge after sexual intercourse. Several
RICKS WB. Salicylate Hepatotoxicity in Reiter's Syndrome. Ann Intern Med. 1976;84:52–53. doi: https://doi.org/10.7326/0003-4819-84-1-52
Download citation file:
Published: Ann Intern Med. 1976;84(1):52-53.
Copyright © 2020 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use